MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX20A
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270); Difficult to Open or Close (2921); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, the complaints of increased gradients, central regurgitation, leaflet motion restricted and leaflet thickened have been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.The patient had vast comorbidities (e.G.Hypertension, hypothyroidism, diabetes, hyperlipidemia, morbid obesity, etc.), which are known factors that may increase the risk of atherosclerosis leading to early valve degeneration/stenosis with thickened leaflet, resulting in leaflet motion restriction and central regurgitation.In addition, thickened leaflets could narrow the opening and obstruct the blood flow across the valve, leading to increased gradients.As such, available information suggests that patient factors (pre-existing comorbidities) may have contributed to the complaint event; however, a definitive root cause is unable to be determined.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
As reported by the field clinical specialist, approximately 4 years and 6 months post transfemoral tavr (transcatheter aortic valve replacement) procedure with a 20mm sapien 3 ultra (s3u) valve in the native aortic position, the patient presented with recurrent heart failure admissions, dyspnea on exertion, and fatigue.The s3u valve showed mild aortic insufficiency, severe prosthetic aortic stenosis, a mean gradient of 36 to 42mmhg, and restriction of mobility with thickness of the leaflets.As treatment, the patient was put on eliquis for 3 months, but per report, the valve is still deficient.The physician requested a proctor review.The patient underwent a successful valve-in-valve procedure with a 20mm sapien 3 ultra resilia valve.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22810633
Report Number2015691-2025-06659
Device Sequence Number18380342
Product Code NPT
UDI-Device Identifier00690103201314
UDI-Public(01)00690103201314(17)220729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model Number9750TFX20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale